# SDR 2009FA0000926

- Difficulty date: August 6, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N28TX
- Make and model: Cessna 650
- Aircraft serial: 6507007
- Engine: Garrtt TFE7314R
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 30747856
- Condition: Separated
- Location: Hpt Rotor
- Part time: 7,907 hours
- Component: Hpt Rotor Assy
- Component part number: 30747867
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R, J
- Precautionary procedure: A

## Discrepancy

ON AUG 6, 2009 AT 6:45 AM, DURING TAKEOFF, THE NR 2 ENGINE FAILED WITH A REPORTED "LOUD SHARP BANG" RESULTING IN THE ACFT`S "YAWING".  THERE WERE NO INDICATIONS OF FIRE/SMOKE, HOWEVER, AN EMERGENCY WAS DECLARED AND ACFT RETURNED TO DEPARTURE AIRPORT AND LANDED UNEVENTFULLY.  POST FLIGHT INSPECTION REVEALED THE N1 SPOOL HAD LOCKED UP AND VISUAL INSPECTION OF THE EXHAUST DUCT REVEALED LPT3 BLADE MID SPAN BLADE SEPARATIONS WITH SUBSEQUENT DOWN STREAM OBJECT DAMAGE IN THE FORM OF IMPACT DAMAGE (DENTS).  THE ENGINE WAS RETURNED TO MFG FOR ENGINEERING INVESTIGATION.  DISASSEMBLY FINDINGS AND MATERIAL ANALYSIS OF THE HPT ROTOR ASSY REVEALED ONE BLADE EXHIBITED A FLAT AREA INDICATIVE OF FATIGUE AND WAS OBSERVED ON THE FRACTURE SURFACE AND APPEARED TO EMANATE FROM THE L/E OF THE BLADE.  HEAVY OXIDATION OBSCURED THE FINER FEATURES ON THE FRACTURE SURFACE.  THE REMAINING FRACTURE SURFACES OF THE SEPARATIONS ON THE REMAINING HPT BLADES WERE INDICATIVE OF OVERLOAD AND DID NOT EXHIBIT ANY FEATURES RELATED TO FATIGUE.  (K)
